Arkansas, 2012Flash Flood and Flooding in Arkansas, February 1 to 25, 2012
February 1 to 25, 2012 · NWS LZK · 3 events in 2 counties and zones
A series of heavy rain events throughout the winter months caused minor flooding along portions of the White and Cache Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of heavy rain events throughout the winter months caused minor flooding along portions of the White and Cache Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 31, 11:32 PM CST, 28 minutes earlier.
Area forecast discussion, Jan 31, 11:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1132 PM CST TUE JAN 31 2012
.AVIATION...01/06Z TAF CYCLE
A COLD FRONT REMAINS NEAR THE NORTHWEST CORNER OF ARKANSAS. THIS
FRONT WILL SLOWLY MOVE SOUTHEAST. MOISTURE CONTINUES TO INCREASE
ACROSS THE STATE AND TEMPERATURES ARE SLOW TO FALL. CEILINGS WILL
LOWER OVERNIGHT AND PATCHY FOG WILL DEVELOP. VFR CONDITIONS WILL
BECOME MVFR AND SOME IFR CONDITIONS ARE EXPECTED IN CENTRAL AND
SOUTHEAST SECTIONS. THERE WILL BE A CHANCE OF SHOWERS ON
WEDNESDAY...MAINLY IN THE AFTERNOON...AS A SHORT WAVE MOVES THROUGH
THE STATE.
&&
.PREV DISCUSSION... /ISSUED 910 PM CST TUE JAN 31 2012/
DISCUSSION...
MAIN CONVECTION REMAINING OVER SE AR WITH SHORT WAVE MOVING THROUGH
THE SOUTHERN PLAINS. ONLY LIGHTER LIGHT RAIN OR SHOWERS CENTRAL AND
NORTH. WILL FINE TUNE THUNDER TO S TO SE AREAS. WILL KEEP A SLIGHT
CHANCE OVER NORTHERN AND CENTRAL AREAS...WHILE CHANCE OVER SOUTHERN
AREAS OVERNIGHT. STRATUS CLOUDS HAVE FORMED OVER MUCH OF THE STATE
WITH SOME PATCHES SEEN IN SPOTS. OVERALL WILL SEE A MOSTLY CLOUDY
SKY OVERNIGHT...AND IN THINNING CLOUD AREAS...WILL SEE SOME FOG
FORMING AND WILL ADD PATCHY FOG TO FORECAST. WEAK COLD FRONT WAS
OVER NE OK TO SW MO...AND IS EXPECTED TO SAG INTO AR OVERNIGHT. THIS
WILL HELP WITH JUST ENOUGH LIFT TO KEEP SLIGHT CHANCE OF LIGHT RAIN
OR SHOWERS NORTHERN TO CENTRAL AREAS. MOST OF THE UPPER ENERGY
SHEARS OUT OVER AR INTO WEDNESDAY MORNING WITH A NEARLY PARALLEL
UPPER FLOW TO THE FRONT. ALSO ADJUSTED TEMPS AND DEW POINT TEMPS UP
AHEAD OF THE FRONT DUE TO LATEST TRENDS. BETTER CHANCE OF CONVECTION
ON WEDNESDAY WITH A BIT BETTER UPPER LIFT. (59)
PREV DISCUSSION... /ISSUED 558 PM CST TUE JAN 31 2012/
AVIATION...
A COLD FRONT IS LOCATED FROM WESTERN MISSOURI THROUGH OKLAHOMA
INTO TEXAS. THE FRONT WILL CONTINUE TO MOVE EAST. VFR CONDITIONS
WILL DETERIORATE TONIGHT AS CEILINGS LOWER AND FOG INCREASES
ACROSS THE AREA. SMALL CHANCES OF RAIN ARE ALSO EXPECTED CENTRAL
AND SOUTH THIS EVENING. IFR CONDITIONS WILL BE POSSIBLE WEDNESDAY
MORNING AS CEILINGS DROP BELOW 1000 FT. A SHORT WAVE WILL MOVE
THROUGH THE AREA WEDNESDAY AFTERNOON. INCLUDED A SMALL CHANCE OF
SHOWERS FOR LATE IN THE PERIOD CENTRAL AND SOUTH.
PREV DISCUSSION... /ISSUED 301 PM CST TUE JAN 31 2012/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
THERE WILL BE A COUPLE OF SYSTEMS TO WATCH IN THE NEAR TERM. THE
FIRST...A COLD FRONT...WILL SWING THROUGH FROM THE NORTHWEST
TONIGHT/WEDNESDAY. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS ARE
EXPECTED ALONG THE FRONT...WITH LOW QPF IN MOST AREAS.
THE FRONT WILL STALL TO THE SOUTH ON THURSDAY...AND WILL BE
FOLLOWED BY HIGH PRESSURE AND A BRIEF PERIOD OF DRY WEATHER. NO
SIGNIFICANT COOLING IS EXPECTED BEHIND THE FRONT...WITH
TEMPERATURES REMAINING ABOVE NORMAL.
A MORE SIGNIFICANT SYSTEM WILL APPROACH FROM THE SOUTHERN PLAINS
ON FRIDAY. THE STALLED FRONT WILL BEGIN LIFTING BACK TO THE
NORTH...WITH ABUNDANT MOISTURE/MORE UNSTABLE AIR BUILDING INTO
THE REGION FROM THE GULF COAST. GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST AS THE DAY PROGRESSES AND INTO
FRIDAY NIGHT.
THERE IS SOME QUESTION AS TO HOW UNSTABLE THE ATMOSPHERE WILL
BECOME...BUT THERE IS AT LEAST SOME CHANCE OF SEVERE WEATHER
GIVEN THE PATTERN. WILL MONITOR THIS CLOSELY AS THE WEEK
PROGRESSES.
LONG TERM...SATURDAY THROUGH TUESDAY
PREVIOUSLY MENTIONED SYSTEM WILL SLOWLY PUSH EAST OF THE FORECAST
AREA EARLY IN THIS PERIOD. PRECIPITATION FORECASTS REFLECT
UNCERTAINTY REGARDING THE SPEED OF THIS SYSTEM. NEAR TO SLIGHTLY
BELOW TEMPERATURES WILL PREVAIL DURING THE REST OF THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 54 66 42 63 / 20 30 10 10
CAMDEN AR 57 72 49 69 / 30 40 10 10
HARRISON AR 49 63 39 62 / 20 20 10 10
HOT SPRINGS AR 57 69 45 67 / 20 40 10 10
LITTLE ROCK AR 56 69 46 66 / 30 40 10 10
MONTICELLO AR 57 71 50 68 / 30 40 10 10
MOUNT IDA AR 56 68 44 66 / 20 30 10 10
MOUNTAIN HOME AR 50 65 39 63 / 20 20 10 10
NEWPORT AR 54 67 43 63 / 20 30 10 10
PINE BLUFF AR 56 70 47 67 / 30 40 10 10
RUSSELLVILLE AR 53 68 42 65 / 20 30 10 10
SEARCY AR 54 68 43 64 / 20 40 10 10
STUTTGART AR 56 69 46 65 / 30 40 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...51
Hazardous weather outlook, Jan 31, 12:10 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST TUE JAN 31 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1210 PM CST TUE JAN 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS
AS A COLD FRONT APPROACHES. HOWEVER...NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED CONDITIONS WILL CONTINUE ON WEDNESDAY AS THE COLD FRONT
MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE BUT
THERE IS VIRTUALLY NO CHANCE OF SEVERE WEATHER.
THE NEXT STORM SYSTEM WILL APPROACH FOR FRIDAY AFTERNOON THROUGH
EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION
DURING THIS TIME AND THERE ARE INDICATIONS SOME OF THE STORMS COULD
BE STRONG TO POSSIBLY SEVERE. WHILE IT IS TOO EARLY TO DETERMINE IF
THE AREA WILL SEE WIDESPREAD SEVERE WEATHER...SUBSEQUENT COMPUTER
MODEL RUNS WILL BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Woodruff
- When
- February 1, 12:00 AM CST to February 25, 2:00 AM CST
- Where
- Woodruff County, 0.8 mi WSW of Riverside to 0.34 mi NNE of Cavell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.275, -91.243
The Cache River at Patterson crested just over 10 feet as a series of heavy rain events during the winter months caused minor flooding through most of February.
Flash Flood, Woodruff
- When
- February 1, 12:00 AM CST to February 21, 6:00 AM CST
- Where
- Woodruff County, 2.86 mi WNW of Augusta to 1.23 mi WSW of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.296, -91.417
The White River at Augusta crested just over 30 feet as a series of heavy rain events during the winter months caused minor flooding through most of February.
Flood, Monroe
- When
- February 1, 12:00 AM CST to February 22, 3:00 PM CST
- Where
- Monroe County, 2.52 mi WNW of Clarendon to 1.83 mi WSW of Clarendon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.700, -91.337
The White River at Clarendon crested just over 26.5 feet as a series of heavy rain events during the winter months caused minor flooding through most of February.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Avalanche in Alaska, February 1 to 3, 20121 death · $100,000 · 81 kt wind · 11 events
- Hail and Damaging Winds in Mississippi, February 1, 20121 death · $58,000 · 55 kt wind · 9 events
- Drought in Texas, February 1 to 29, 2012$5.0 million · 23 events
- Hail and Damaging Winds in Arkansas, February 1, 2012$149,000 · 1.75 in hail · 21 events
- Tornado and Hail in Mississippi, February 1, 2012$30,000 · EF0 · 13 events
- Drought in Oklahoma, February 1 to 29, 201231 events
- Drought in New Mexico, February 1 to 29, 201231 events
- Drought in Texas, February 1 to 29, 2012$23,000 · 11 events
- Drought in Georgia, February 1 to 29, 201226 events
- Tornado and Damaging Wind in Louisiana, February 1, 2012$30,000 · EF0 · 3 events
- Drought in Texas, February 1 to 29, 201225 events
- Drought in Florida, February 1 to 29, 201222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360317, 360318, 360319.